Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 121, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Sep 2, 2013, 8:15 PM EDT for Lackawanna County, Wyoming County, Pennsylvania. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2013, 8:15 PM EDT (00:15 UTC)
- Expired
- Sep 2, 2013, 9:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
Counties Lackawanna County, PA, Wyoming County, PA
The radar
The Binghamton radar (KBGM), 82 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 2, 3:18 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.3 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1208 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 7:52 PM EDT, 23 minutes earlier.
Area forecast discussion, Sep 2, 7:52 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 752 PM EDT MON SEP 2 2013 .SYNOPSIS... A COLD FRONT IS BRINGING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO NEW YORK AND PENNSYLVANIA THIS EVENING. SOME OF THESE STORMS MAY PRODUCE HAIL...GUSTY WINDS...AND HEAVY RAIN. THE FRONT WILL STALL JUST TO OUR EAST ON TUESDAY, WITH A CHANCE FOR A FEW SHOWERS OVER OUR REGION. COOLER AND DRIER WEATHER IS FORECAST FOR THE REST OF THE WEEK. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... 6 PM UPDATE... SEVERE THUNDERSTORMS CONTINUE ACROSS THE NORTHERN COUNTIES ENTIRE CWA IN A SEVERE THUNDERSTORM WATCH UNTIL 10 PM. SHOULD BE DROPPING THE WESTERN COUNTIES IN A FEW MINUTES. IN THE LAST FEW HOURS THE WORST OF THE CONVECTION HAS BEEN CAYUGA TO OTSEGO AND NORTH. THIS IS GOOD GIVEN THE HEAVY RAIN THIS MORNING JUST A TAD FURTHER SOUTH. RAINFALL AMOUNTS OF 1 TO 3 INCHES LATE THIS AFTN AND EVE WITH MINOR FLOODING. CONVECTION WILL WIND DOWN THIS EVENING AS A SFC FRONT GOES THROUGH. A FEW SHOWERS LATE EVE INTO EARLY MORNING AHEAD OF A SECONDARY FRONT. DRIER AIR COMES IN BEHIND THE FRONTS BUT LOWS STILL MOSTLY AROUND 60. WINDS LIGHTEN UP AND SHIFT TO THE W AND NW. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... 6 PM UPDATE... WITH SEVERE WEATHER DID NOT LOOK AT MUCH AND FOLLOWED GUIDANCE WHICH WAS CLOSE TO PREVIOUS FORECAST. TUESDAY AN UPPER LEVEL TROF MOVES EAST THROUGH NY AND PA. COLDER AIR ALOFT AND A UL SHORT WAVE COULD SET OFF SOME RAIN SHOWERS. DEWPTS FALL INTO THE 50S WITH HIGHS PEAKING IN THE L TO M 70S. TUESDAY NIGHT MAYBE A LINGERING SHOWER IN COOL WNW FLOW ON BACK SIDE OF TROF. WED DRY BEFORE A WEAK COLD FRONT DROPS SE WITH A FEW SHOWERS WED NGT TO THU MORNIG. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... 4 PM UPDATE... FOLLOWED WPC GUIDANCE. NW FLOW STILL BUT A LARGE DRY CONTINENTAL AIRMASS COMING IN WITH HIGH PRESSURE THU NGT. OVER THE AREA FRIDAY THEN OFF THE COAST SATURDAY. A COLD FRONT MOVES THROUGH SUNDAY WITH SHOWERS POSSIBLY AS EARLY AS SAT AFTN. ANOTHER HIGH PRESSURE MONDAY WITH DRY WEATHER. TEMPERATURES WITHIN 5 DEGREES OF NORMAL FOR THIS TIME OF YEAR. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... 730 PM UPDATE... THUNDERSTORMS HAVE MOVED EAST OF THE AIRPORT SITES AND NONE EXPECTED REST OF THIS EVENING. VFR CONDITIONS WILL CONTINUE THIS EVENING THEN DROP TO MVFR AS MORE CLOUDS COME IN FROM WRN NY AND WRN PA. BETWEEN 6 AND 9Z CIGS AND VSBYS TO DROP TO MVFR. AND LAST UNTIL 13 OR 14Z. KELM MAY DROP TO IFR AND NEAR FLIGHT MINIMUMS BETWEEN 9 AND 13Z. CONFIDENCE MEDIUM. VERY LITTLE RAIN THERE AND MOSTLY CLOUDY SKIES. TUESDAY VFR. MAYBE SOME AFTN SHOWERS BUT NOT CONFIDENT ENOUGH TO ADD AND IF IT HAPPENS PROBABLY WILL NOT DROP TO MVFR OR IFR. OUTLOOK... WED-SAT...MAINLY VFR...WITH POTENTIAL MORNING RESTRICTIONS DUE TO FOG. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...TAC NEAR TERM...TAC SHORT TERM...TAC LONG TERM...TAC AVIATION...TAC
Hazardous weather outlook, Sep 2, 6:46 PM EDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 646 PM EDT MON SEP 2 2013 NYZ009-036-037-045-046-056-057-062-PAZ039-040-043-044-047-048-072- 032300- NORTHERN ONEIDA-MADISON-SOUTHERN ONEIDA-CHENANGO-OTSEGO-BROOME- DELAWARE-SULLIVAN-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA- LUZERNE-PIKE-SOUTHERN WAYNE- 646 PM EDT MON SEP 2 2013 ...SEVERE THUNDERSTORM WATCH 510 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. IN ADDITION, HEAVY RAIN COULD CAUSE LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED IN COUNTIES EAST OF I-81 EARLY THIS EVENING. NYZ015>018-022>025-044-055-PAZ038-032300- YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-SCHUYLER-CHEMUNG- TOMPKINS-CORTLAND-TIOGA-BRADFORD- 646 PM EDT MON SEP 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 2, 6:37 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
637 PM EDT MON SEP 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM TSTM WND DMG VERNON 43.08N 75.54W
09/02/2013 ONEIDA NY EMERGENCY MNGR
TREES DOWN AT BOTH VERNON AND DELTA DAM IN ONEIDA
COUNTY.
&&
MJNLocal storm report, Sep 2, 7:16 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
716 PM EDT MON SEP 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM FLASH FLOOD SMYRNA 42.69N 75.57W
09/02/2013 CHENANGO NY EMERGENCY MNGR
WATER AND DEBRIS OVER DUNHAM ROAD. ALSO SEVERAL
LOCATIONS ON STATE ROUTE 80.
&&
JABLocal storm report, Sep 2, 7:54 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
754 PM EDT MON SEP 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 2 E FABIUS 42.84N 75.95W
09/02/2013 M1.00 INCH ONONDAGA NY FACEBOOK
PICTURE POSTED TO OUR WALL.
&&
HEDENLocal storm report, Sep 2, 7:59 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
759 PM EDT MON SEP 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 2 N UTICA 43.13N 75.23W
09/02/2013 ONEIDA NY NEWSPAPER
MULTIPLE TREES SNAPPED AT THE BASE. PICTURE VIA THE
UTICA OD WEBSITE. SEYMOUR PARK
&&
HEDENLocal storm report, Sep 2, 8:13 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
813 PM EDT MON SEP 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM TSTM WND DMG 1 SW PLAINFIELD CENTER 42.83N 75.19W
09/02/2013 OTSEGO NY 911 CALL CENTER
TREES DOWN THROUGHOUT TOWN OF PLAINFIED.
&&
HEDENLocal storm report, Sep 2, 8:15 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
815 PM EDT MON SEP 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM TSTM WND DMG 1 NE GILBERTSVILLE 42.48N 75.31W
09/02/2013 OTSEGO NY 911 CALL CENTER
TREES DOWN ACROSS TOWN OF BUTTERNUTS.
&&
HEDENThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 8:21 PM EDT | Flash Flood Warning | BGM | Delaware | 3 hr |
| Sep 2, 8:25 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 50 min |
| Sep 2, 9:33 PM EDT | Flash Flood Warning | BGM | Delaware | 3 hr |
| Sep 2, 9:48 PM EDT | Special Weather Statement | BGM | Sullivan | 27 min |
| Sep 2, 11:28 PM EDT | River Flood Warning | BGM | Delaware | 3 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.